Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 46, NWS Albany, NY

June 28, 2020Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 28, 2020, 3:44 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2020, 3:44 PM EDT (19:44 UTC)
Expired
Jun 28, 2020, 4:32 PM EDT
In force
48 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:32 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

038 
WUUS51 KALY 281944
SVRALY
CTC005-282045-
/O.NEW.KALY.SV.W.0046.200628T1944Z-200628T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
344 PM EDT Sun Jun 28 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Litchfield County in northern Connecticut...

* Until 445 PM EDT.

* At 343 PM EDT, a severe thunderstorm was located over Woodbury
  Center, or near Southbury, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Thomaston, Terryville, Oakville, Woodbury Center, Watertown,
  Plymouth, Woodbury, Allentown, Minortown, Hotchkissville,
  Pequabuck, Reynolds Bridge, Hancock, Tolles, Pomeraug, North
  Woodbury, Plymouth Green, Terryville Station and Delano Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4151 7324 4157 7326 4176 7301 4164 7298
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4157 7309 4156 7316 4151 7316
TIME...MOT...LOC 1943Z 234DEG 13KT 4155 7318 

HAIL...1.00IN
WIND...60MPH
 
$$

JPV
2 follow-up statements
112 
WWUS51 KALY 282025
SVSALY

Severe Weather Statement
National Weather Service Albany NY
425 PM EDT Sun Jun 28 2020

CTC005-282045-
/O.CON.KALY.SV.W.0046.000000T0000Z-200628T2045Z/
Litchfield CT-
425 PM EDT Sun Jun 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN LITCHFIELD COUNTY...

At 425 PM EDT, a severe thunderstorm was located over Middlebury, or
near Waterbury, moving northeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Oakville, Woodbury Center, Watertown, Plymouth, Woodbury, Minortown,
North Woodbury, Reynolds Bridge, Plymouth Green, Hancock, Pomeraug
and Delano Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4151 7323 4155 7323 4168 7305 4163 7301
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4157 7309 4156 7316 4151 7316
TIME...MOT...LOC 2025Z 244DEG 5KT 4155 7313 

HAIL...1.00IN
WIND...60MPH
 
$$

JPV
010 
WWUS51 KALY 282032
SVSALY

Severe Weather Statement
National Weather Service Albany NY
432 PM EDT Sun Jun 28 2020

CTC005-282042-
/O.CAN.KALY.SV.W.0046.000000T0000Z-200628T2045Z/
Litchfield CT-
432 PM EDT Sun Jun 28 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITCHFIELD COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut.

LAT...LON 4151 7323 4155 7323 4168 7305 4163 7301
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4157 7309 4156 7316 4151 7316
TIME...MOT...LOC 2030Z 234DEG 13KT 4157 7310 

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:23 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 28, 2:23 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
223 PM EDT Sun Jun 28 2020

.SYNOPSIS...
A cold front and an upper level disturbance will bring
showers and thunderstorms to eastern New York and western New
England today. Some of the thunderstorms may be strong to severe
with damaging winds and large hail this afternoon into early this
evening. Intermittent afternoon and early evening showers and
thunderstorms will continue Monday into the middle of next week, as
an upper level low remains over New York and New England.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe Thunderstorm Watch 312 in effect until 8 PM EDT this
evening for Schoharie, Albany, Rensselaer and Berkshire Counties
south and east...

As of 220 PM EDT, numerous showers and scattered thunderstorms
continue across the region. Most thunderstorms across northern
areas have been slower moving and training, producing very heavy
rainfall. This area is coincident with weaker 0-6 km bulk
shear, generally less than 20 KT. However, cells across southern
areas are within an area of stronger shear, 25-30 KT, in
addition to greater instability as MU CAPES are over 2000 J/kg
(as opposed to 1000-1500 J/kg to the north).

Lifting mechanism appears to be combination of falling heights
aloft with upper level divergence, especially central/southern
areas which lies proximate to a cyclonically curved upper level
jet across PA. Also, a shortwave was noted on latest WV imagery
centered over the western Adirondacks and extending
south/southwest into the northern Catskills. It appears to be
that the leading edge of forcing from this shortwave is igniting
a line of convection from the western Mohawk Valley into the
Catskills. This line, and any discrete cells that form ahead of
it, are where the threat for additional severe storms is
greatest through this evening, with damaging wind gusts the
biggest threat, especially should any bowing segments form
within the line, and also isolated downbursts with the more
discrete cells ahead of the line. Also, can not rule out
marginally large hail within any taller cells, with some veering
winds within the mid levels of the atmosphere potentially
allowing for some mid level rotation and large hail formation.

Main cold front was still across west/central NYS, and can not
rule out additional thunderstorms developing along the front
once again later this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Tonight...The strong to severe thunderstorms continue in the
late pm and early evening, but should diminish shortly after
sunset. The showers may be the most persistent east of the
Hudson River Valley before decreasing. Others may pop-up over
the southern Adirondacks and locations northwest of Albany, as
the closed H500 upper level low settles southward. Some patchy
fog may form again and it could be locally dense depending on
what areas got soaked. Despite weak cold advection in the wake
of the weak cold front, it will remain fairly muggy with lows in
the 60-65F range in the lower elevations, and mid 50s to around
60F over the higher terrain.

Monday...This pattern will be repetitive the next few days with
a closed/cutoff upper level over eastern NY and New England with
pieces of short-wave spinning around it focusing showers and
thunderstorms. The cold pool aloft will be about -12C to -15C at
500 hPa. Sfc dewpts in the upper 50s to mid 60s with some sfc
heating support instability values in the 1000-1500 J/kg range
with slightly higher values around. The 0-6 km shear is not very
strong, but some loosely organized convection or multi-cells
are possible. We are not outlooked, but isolated to scattered
showers and thunderstorms with some sub-severe hail and gusty
winds are possible. Would not rule out a few marginally severe
thunderstorms too. Highs are expected to be in the upper 70s to
lower 80s in the valley areas, and upper 60s to mid/upper 70s
over the hill towns and mtns. PWATS remain about 1-1.50" some
some localized moderate to heavy rainfall is possible,
especially with any slow movers or training cells in the the
north to northwest flow aloft.

Mon Night...The thunderstorms should diminish with the loss of
the daytime heating. Some showers may be persistent north and
east of the Capital Region with the cyclonic vorticity advection
continuing around the closed/cut-off lows. Patchy fog may form
again especially with any clearing. Lows will be similar to the
previous night with mid 50s to lower 60s.

Tuesday...Some variability in the guidance where the upper low
is centered for this day. The 00Z NAM is centered over eastern
NY and western New England border with the cold pool at H500 at
-15C to -16C. The latest 00Z ECMWF/GFS are slightly further
east over New England. The upper lows cold pool and cyclonic
vorticity advection will focus scattered to numerous showers and
isolated to scattered thunderstorms again. Instability may be
similar to MON, but perhaps a little less over northern zones
with 500-1500 J/kg with modest to weak shear, so not expecting
widespread severe potential. Slight cooler temps under the upper
low with mid 60s to lower/mid 70s over the hills and mtns, and
upper 70s to around 80F in the valleys.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Per the previous couple of discussions, rex-blocking upper pattern
remains in place as upper low remains nearly quasi-stationary
Tuesday night into most of Wednesday night across the local area.
This will keep our weather unsettled with mainly diurnally driven
convection. In addition, as winds aloft will be lighter than usual
and where convection is able to sustain, some locally moderate to
heavy rainfall may occur.  Global models suggest the better coverage
of precipitation will occur on Wednesday as short wave timing around
the backside of this upper low will track across the region.

Eventually, this upper low will weaken and begin to drift southward
as an evolving strong impulse from James/Hudson Bay slides south for
the later half of this week.  In fact, this feature will likely
bring a backdoor cold front southward sometime on Friday with
another potential for some convection.  Now, as with all extended
models, there is now a suggestion that the front will be nearly
stationary, north to south, across eastern NY on July 4th.  If so,
then another chance of convection with daytime heating will exist
but should dissipate by sunset Saturday evening.

As for temperatures through the long term, summer-like values are
expected through the mid-week period with lows mainly into the 60s
and highs well into the 70s for the terrain and 80s elsewhere.  The
challenge arrives with the timing and position of the backdoor cold
front.  Could see a good temperature contrast set up Friday night
into Saturday across the county warning area.  For now, a MOS
blended approach with around 80F for valley locations and 70s
elsewhere with overnight lows into the 50s and lower 60s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18z/Mon...Scattered showers and thunderstorms will
continue across the terminals through this evening. Flight
categories will remain widely variable with MVFR/IFR conditions
during showers/t-storms and MVFR/VFR outside. Activity will
begin to lessen this evening, but an isolated shower may still
linger.

The evening will probably consist of a mix of VFR/MVFR cigs,
then low- level stratus and/or fog will likely reform after
midnight in which IFR (and possibly even LIFR) conditions
are possible. Clouds should lift during Monday morning to
either MVFR or VFR prior to the development of scattered
showers/t-storms after 15z.

Wind will be variable at 10 kt or less through this afternoon,
then become light and variable tonight. Wind will then be out
of the north at 5-10 kt tomorrow.

Outlook...

Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A cold front and an upper level disturbance will bring
showers and thunderstorms to eastern New York and western New
England today. Some of the thunderstorms may be strong to severe
with damaging winds and large hail this afternoon into early this
evening. Intermittent afternoon and early evening showers and
thunderstorms will continue Monday into the middle of next week, as
an upper level low remains over New York and New England.

The RH values fall to 50-65 percent this afternoon, and then
increase to 90-100 percent Monday morning with widespread dew
formation and some areas of fog possible. The RH values will
lower to 45 to 70 percent Monday afternoon.

The winds will shift from the south to southwest to the west to
northwest at 5-15 mph by this afternoon, with some gusts up to
20 mph possible. The winds will become northwest to north at 10
mph or less Sunday night into Monday.

Winds will be stronger, and variable in direction in and near
any thunderstorms Sunday into Sunday night.

&&

.HYDROLOGY...
An unsettled weather pattern closing the weekend into the middle
of next week will keep chances of showers and thunderstorms
ongoing for the ALY Hydro Service Area, which should help
alleviate some of the DO and D1 conditions (abnormally dry to
moderate drought) over large portions of the area.

Isolated to scattered showers/thunderstorms are expected Sunday
through mid week, mainly during the afternoon/evening hours.
Locally heavy downpours may lead to some ponding of water in
urban/poor drainage and low lying areas, especially any areas
where multiple rounds of showers/thunderstorms occur. No
problems are expected on the main stem river levels at this
time with below normal flows for late June. Overall, river
levels are not expected to exhibit significant rises at this
time, due to limited areal coverage of showers and
thunderstorms.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...KL
SHORT TERM...Wasula
LONG TERM...BGM
AVIATION...Rathbun
FIRE WEATHER...KL/Wasula
HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jun 28, 4:39 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
439 AM EDT Sun Jun 28 2020

CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084-
VTZ013>015-291100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Hamilton-Southern Fulton-Montgomery-
Northern Saratoga-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
439 AM EDT Sun Jun 28 2020

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding Herkimer County
and southern Vermont.

.DAY ONE...Today and tonight.

There is a Marginal to Slight Risk for severe thunderstorms this
afternoon into the early evening ahead of a cold front and an upper
level disturbance. Some of the thunderstorms could contain large hail
one inch in diameter or greater and or damaging winds 58 mph or
greater.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Monday and Tuesday, mainly during
the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ032-038-291100-
Northern Herkimer-Southern Herkimer-
439 AM EDT Sun Jun 28 2020

This Hazardous Weather Outlook is for Herkimer County in eastern New
York.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms this afternoon into the early
evening. Some thunderstorms may contain small hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Monday and Tuesday, mainly during
the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 28, 3:21 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
321 PM EDT Sun Jun 28 2020

NYZ041-083-084-282000-
Southern Washington-Southeast Warren-Northern Saratoga-
321 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN...
NORTHEASTERN SARATOGA AND WEST CENTRAL WASHINGTON COUNTIES...

At 320 PM EDT, a strong thunderstorm was located near West Glens
Falls, or near Glens Falls, moving east at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Glens Falls, Hudson Falls, Fort Edward, Glens Falls North, West Glens
Falls, South Glens Falls, Beartown, Danielstown, Fortsville, Clarks
Corner, Reynolds Corners, Paradise Beach, Fenimore, Hartman and
Fernwood.

This includes Interstate 87 between exits 17S and 19.

Torrential rainfall is also occurring with this storm, and may cause
localized ponding of water on roads.

LAT...LON 4322 7381 4335 7380 4336 7354 4320 7357
TIME...MOT...LOC 1920Z 278DEG 14KT 4327 7375

JPV
Special weather statement, Jun 28, 3:23 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
323 PM EDT Sun Jun 28 2020

NYZ047-051-052-058-059-282000-
Eastern Albany-Eastern Greene-Western Greene-Schoharie-Western
Albany-
323 PM EDT Sun Jun 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALBANY...
CENTRAL GREENE AND SOUTHEASTERN SCHOHARIE COUNTIES...

At 322 PM EDT, radar indicated a slow moving strong thunderstorms
were located along a line extending from near Preston Hollow to near
Hunter.
Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these slow moving storms.

Locations impacted include...
Hunter, Westerlo, Windham, Livingstonville, Preston-Potter Hollow,
Preston Hollow, North-South Lake Campground, Cairo, Durham,
Rensselaerville, Tannersville, Maplecrest, Dormansville, Round Top,
Result, Kiskatom, Sunside, Cairo Junction, Hervey Street and East
Jewett.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4254 7392 4218 7396 4220 7427 4251 7429
TIME...MOT...LOC 1922Z 266DEG 27KT 4249 7415 4220 7417

CS
Special weather statement, Jun 28, 3:28 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT Sun Jun 28 2020

CTZ013-282000-
Southern Litchfield-
328 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LITCHFIELD
COUNTY...

At 328 PM EDT, a strong thunderstorm was located over Woodbury
Center, or over Southbury, moving northeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Woodbury Center, Woodbury, North Woodbury and Pomeraug.

Torrential rainfall is also occurring with this storm, and may cause
localized ponding of water on roads.

LAT...LON 4151 7326 4153 7327 4160 7310 4157 7309
      4156 7316 4151 7316
TIME...MOT...LOC 1928Z 247DEG 11KT 4152 7322

JPV
Special weather statement, Jun 28, 3:32 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Albany NY
332 PM EDT Sun Jun 28 2020

NYZ063-282000-
Western Ulster-
332 PM EDT Sun Jun 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ULSTER
COUNTY...

At 331 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Woodland Valley Campground to
Willowemoc. Movement was southeast at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Denning, Ladleton, Frost Valley, Branch, Sundown, Oliverea,
Hardenburg and Bull Run.

Torrential rainfall is also occurring with these very slow moving
storms, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4212 7440 4201 7440 4200 7429 4188 7446
      4199 7471
TIME...MOT...LOC 1931Z 308DEG 14KT 4206 7439 4194 7469

CS
Special weather statement, Jun 28, 3:38 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
338 PM EDT Sun Jun 28 2020

NYZ051-052-282015-
Eastern Albany-Western Albany-
338 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALBANY COUNTY...

At 338 PM EDT, a strong thunderstorm was located near Feura Bush, or
7 miles southwest of Delmar, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clarksville, Reidsville, Bramans Corners, New Salem and Wolf Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4253 7406 4264 7403 4264 7392 4254 7392
TIME...MOT...LOC 1938Z 265DEG 21KT 4256 7396

CS
Special weather statement, Jun 28, 3:43 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Albany NY
343 PM EDT Sun Jun 28 2020

NYZ058-063-282015-
Western Ulster-Western Greene-
343 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ULSTER AND SOUTH
CENTRAL GREENE COUNTIES...

At 343 PM EDT, a strong thunderstorm was located over Mount Tremper,
or 10 miles south of Hunter, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Woodland Valley Campground, Mount Tremper, Lanesville, Phoenicia,
Shandaken, Edgewood, Shady, Beechford, Chichester, Lake Hill,
Woodland, Allaben and Willow.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4201 7439 4212 7441 4219 7432 4210 7407
      4200 7429
TIME...MOT...LOC 1943Z 264DEG 19KT 4207 7428

CS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:28 PM EDTSpecial Weather StatementALY32 min
Jun 28, 4:15 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region98 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.